Anticommuting selfadjoint operators. (English) Zbl 0704.47020

Author’s summary: Several equivalent definitions of anticommutativity for self-adjoint operators are presented. It is shown that the anticommutativity of two self-adjoint operators A and B, satisfying \(<Af| Bg>+<Bf| Ab>=0\) for all f and g in the intersection of the domains of A and B, is equivalent to the self-adjointness of their sum and difference. In studying the structure of anticommuting self-adjoint operators A and B, attention may be restricted to the case where both A and B are injective. In that case, A is unitarily equivalent to -A. Moreover, A and B are uniquely determined by a triplet (b,P,Q), where b is unitary, and P and Q are commuting, injective, positive, and self- adjoint operators. This is a natural correspondence.
Reviewer: B.P.Duggal


47B25 Linear symmetric and selfadjoint operators (unbounded)
47B47 Commutators, derivations, elementary operators, etc.
Full Text: DOI


[1] Dunford, N; Schwartz, J, Linear operators, (1963), Interscience New York, Part II
[2] Fattorini, H.O, Second-order linear differential equations in Banach spaces, () · Zbl 0564.34063
[3] Fuglede, B, Conditions for two-self-adjoint operators to commute or to satisfy the Weyl relation, Math. scand., 51, 163-178, (1982) · Zbl 0479.47024
[4] Goodman, F.M; Jorgensen, P.E.T, Lie algebras of unbounded deviations, J. funct. anal., 52, 369-384, (1983) · Zbl 0515.46059
[5] Goodman, R, Analytic and entire vectors for representations of Lie groups, Trans. amer. math. soc., 143, 55-76, (1969) · Zbl 0189.14102
[6] Goodman, R; Wallach, N.R, Structure of unitary cocyle representation of loop group and the group of diffeomorphisms of the circle, J. reine angew. math., 347, 69-133, (1984) · Zbl 0514.22012
[7] Jorgensen, P.E.T; Moore, R.T, Operator commutation relations, (1984), Reidel Dordrecht/Boston/Lancaster
[8] Kisynski, J, On integration of the Lie algebra representation in Banach space, International center for theoretical physics, internal report, (1974), Trieste · Zbl 0287.35061
[9] Nelson, E, Analytic vectors, Ann. of math. (2), 70, 572-615, (1959) · Zbl 0091.10704
[10] Nussbaum, A.E, A commutativity theorem for unbounded operators in Hilbert space, Trans. amer. math. soc., 140, 485-491, (1969) · Zbl 0181.40905
[11] Putnam, C.R, Commutation properties of Hilbert space operators and related topics, () · Zbl 0149.35104
[12] Reed, M; Simon, B, ()
[13] Rusinek, J, Analytic vectors and integrability of Lie algebra representations, J. funct. anal., 74, 10-23, (1987) · Zbl 0643.22007
[14] Samojlenko, Yu.S, Spectral theory of sets of selfadjoint operators, Akad. nauk ukrains. SSR inst. mat., (1984), [Russian] · Zbl 0583.47029
[15] Simon, J, On the integrability of representations of finite dimensional real Lie algebras, Commun. math. phys., 28, 39-46, (1972) · Zbl 0239.22020
[16] Stone, M.H, Linear transformations in Hilbert spaces and their applications to analysis, () · Zbl 0010.08104
[17] Vasilescu, F.-H, Anticommuting selfadjoint operators, Rev. roumaine math. pures appl., 28, 77-91, (1983) · Zbl 0525.47017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.